Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 19, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 22, 2015, 5:24 PM EDT for Miami-Dade County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2015, 5:24 PM EDT (21:24 UTC)
- Expired
- May 22, 2015, 5:47 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 27 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468 WUUS52 KMFL 222124 SVRMFL FLC086-222200- /O.NEW.KMFL.SV.W.0019.150522T2124Z-150522T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 524 PM EDT FRI MAY 22 2015 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTHEASTERN FLORIDA... * UNTIL 600 PM EDT * AT 524 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MEDLEY...OR NEAR HIALEAH. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... HIALEAH...DORAL...MIAMI LAKES...HIALEAH GARDENS AND MEDLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2582 8053 2592 8048 2591 8029 2578 8035 TIME...MOT...LOC 2124Z 319DEG 1KT 2586 8040 $$ KONARIK
1 follow-up statement
226
WWUS52 KMFL 222147
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
547 PM EDT FRI MAY 22 2015
FLC086-222157-
/O.CAN.KMFL.SV.W.0019.000000T0000Z-150522T2200Z/
MIAMI-DADE FL-
547 PM EDT FRI MAY 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI-DADE
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2582 8053 2592 8048 2591 8029 2578 8035
TIME...MOT...LOC 2144Z 319DEG 1KT 2586 8040
$$
KONARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:51 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 22, 2:51 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT FRI MAY 22 2015
...LIFE-THREATENING RIP CURRENTS DEVELOPING ATLANTIC BEACHES THIS
HOLIDAY WEEKEND...
.DISCUSSION...
THE WEATHER ELEMENT HAVING POTENTIALLY THE HIGHEST IMPACT ACROSS
OUR SERVICE AREA THROUGH THE HOLIDAY WEEKEND WILL BE AN EAST WIND.
SOUNDS INNOCENT? BUT IT IS NOT. A STRENGTHENING EASTERLY WIND,
ESPECIALLY BY SUNDAY AND MEMORIAL DAY, WILL LEAD TO THE
DEVELOPMENT OF LIFE-THREATENING RIP CURRENTS ALONG THE ATLANTIC
BEACHES. GIVEN THE CROWDS EXPECTED AT THE BEACHES THIS HOLIDAY
WEEKEND...HAVE ISSUED AN EARLY STATEMENT TO HIGHLIGHT A HIGH RISK
OF RIP CURRENTS...EFFECTIVE FOR THE PALM BEACH, BROWARD, AND
MIAMI-DADE BEACHES FROM SATURDAY EVENING THROUGH TUESDAY.
IT WILL BE A DANGEROUS COMBINATION OF NICER BEACH WEATHER WHILE AT
THE SAME TIME THE SURF BECOMES LIFE-THREATENING. WE ENCOURAGE OUR
PARTNERS TO HIGHLIGHT THIS RISK AS WELL AS SAFETY MESSAGES -- IF
YOU SWIM, ALWAYS SWIM IN FRONT OF A LIFEGUARD. HERE'S HOPING WE
HAVE A SAFE MEMORIAL DAY WEEKEND AT OUR BEACHES!
AS FAR AS THUNDERSTORM POTENTIAL THIS HOLIDAY WEEKEND...MOISTURE
AND INSTABILITY WILL REMAIN HIGH THIS AFTERNOON AS WELL AS
SATURDAY, THEN MOISTURE DECREASES SUN-MON...AND MORE SIGNIFICANTLYBY
THE MIDDLE PART OF NEXT WEEK (PER A CONSENSUS OF THE GLOBAL
MODELS) AS DRY AIR MOVES INTO FLORIDA AROUND A STRONG HIGH OVER
THE ATLANTIC. WIND FLOW WILL BECOME EASTERLY BY TOMORROW...AND
THIS WILL FOCUS THUNDERSTORMS OVER THE INTERIOR TO THE GULF COAST
EACH AFTERNOON.
THREAT FOR INTENSE THUNDERSTORMS EXISTS THIS AFTERNOON OVER THE
INTERIOR AND POSSIBLY AGAIN ACROSS THE INTERIOR AND GULF COAST ON
SATURDAY AFTERNOON...WITH THE THREATS BEING FREQUENT LIGHTNING,
STRONG WIND GUSTS AND HAIL.
TEMPS/HUMIDITY GET TAPPED DOWN A TAD DURING THE MIDDLE PART OF
NEXT WEEK AS THAT DRY AIR MOVES IN FROM THE EAST ON A REFRESHING
BREEZE. BOTH GFS AND ECMWF SHOW DEWPOINTS DROPPING BACK INTO THE
60S TUE-THU...LIKELY THE LAST "FRESH" GASP BEFORE THE SUMMER
SAUNA SETS IN! /GREGORIA
&&
.MARINE...WINDS WILL BECOME EASTERLY THIS WEEKEND AND BE ON THE
INCREASE...INTO THE 15-20 KT RANGE BY SUN-MON. THIS WILL LEAD TO
ROUGH MARINE CONDITIONS ALONG WITH BUILDING SEAS OF 4-5 FT ACROSS
THE ATLANTIC WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 88 79 87 / 20 20 20 20
FORT LAUDERDALE 77 87 78 87 / 10 20 20 30
MIAMI 76 89 77 87 / 20 20 20 30
NAPLES 74 93 72 93 / 20 60 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK FROM SATURDAY EVENING THROUGH TUESDAY
AFTERNOON FOR FLZ168-172-173.
AM...NONE.
GM...NONE.
&&Hazardous weather outlook, May 22, 12:09 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1209 PM EDT FRI MAY 22 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230415- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1209 PM EDT FRI MAY 22 2015 ...LIFE-THREATENING RIP CURRENTS DEVELOPING ATLANTIC BEACHES BY SUNDAY-MEMORIAL DAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...FOCUSING ACROSS INTERIOR SOUTH FLORIDA. A FEW OF THE STORMS COULD BECOME STRONG, CONTAINING FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND HEAVY RAINFALL. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS. FLOODING: ISOLATED STREET AND LOW LYING FLOODING ARE POSSIBLE WITH THE STORMS. VISIBILITY: POOR VISIBILITY IS POSSIBLE ACROSS PORTIONS OF INTERIOR SOUTH FLORIDA LATE TONIGHT DUE TO THE LARGE WILDFIRE IN RURAL COLLIER COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL SLOWLY WANE AND SHIFT TO THE WESTERN AREAS OF SOUTH FLORIDA THIS MEMORIAL DAY WEEKEND. DANGEROUS AND LIFE THREATENING RIP CURRENTS WILL BE DEVELOPING ALONG THE ATLANTIC BEACHES THIS MEMORIAL DAY WEEKEND AS WINDS TURN EASTERLY AND INCREASE. THIS STRONG ONSHORE WIND WILL LEAD TO ROUGH SURF AND LIFE THREATENING RIP CURRENTS. THE RISK OF RIP CURRENTS WILL BE GREATEST SUNDAY AND MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, May 22, 4:20 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 420 PM EDT FRI MAY 22 2015 FLZ066-070-071-222100- INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-HENDRY FL- 420 PM EDT FRI MAY 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD...NORTHEASTERN COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 500 PM EDT... * AT 420 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF HENDRY CORRECTIONAL TO NEAR EAST TOLL GATE ON ALLIGATOR ALLEY...AND MOVING WEST AT 10 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MICCOSUKEE INDIAN RESERVATION...HENDRY CORRECTIONAL...MICCOSUKEE SERVICE PLAZA... INTERSECTION I-75 AND U.S. 27...BIG CYPRESS SEMINOLE RESERVATION... MILE MARKER 60 ON ALLIGATOR ALLEY...MILE MARKER 30 ON ALLIGATOR ALLEY...EAST TOLL GATE ON ALLIGATOR ALLEY...BIG CYPRESS NATIONAL PRESERVE...WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY AND COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY. LAT...LON 2625 8036 2606 8051 2618 8134 2636 8130 TIME...MOT...LOC 2020Z 073DEG 7KT 2624 8114 2619 8050 KONARIK
Special weather statement, May 22, 4:42 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 442 PM EDT FRI MAY 22 2015 FLZ070-071-073-075-222130- MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL- INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL- 442 PM EDT FRI MAY 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR SOUTHWESTERN BROWARD...SOUTHEASTERN COLLIER...NORTHWESTERN MIAMI-DADE AND NORTHEASTERN MAINLAND MONROE COUNTIES UNTIL 530 PM EDT... * AT 442 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MICCOSUKEE SERVICE PLAZA TO NEAR SHARK VALLEY OBS TOWER...AND MOVING EAST AT 10 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... FORTYMILE BEND...SHARK VALLEY OBS TOWER...DADE-COLLIER TRAINING AIRPORT AND BIG CYPRESS NATIONAL PRESERVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2605 8055 2560 8070 2561 8099 2612 8090 TIME...MOT...LOC 2042Z 258DEG 9KT 2607 8075 2565 8084 KONARIK
Local storm report, May 22, 4:59 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
459 PM EDT FRI MAY 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM WATER SPOUT 8 E BUCKHEAD RIDGE 27.16N 80.77W
05/21/2015 AMZ610 FL PUBLIC
PHOTO OF LIGHTNING ILLUMINATED WATERSPOUT OVER LAKE
OKEECHOBEE.
&&
EVENT NUMBER MFL1500084
KONARIKSpecial weather statement, May 22, 5:03 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
503 PM EDT FRI MAY 22 2015
FLZ073-075-174-222200-
FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL-INLAND MIAMI-
DADE COUNTY FL-
503 PM EDT FRI MAY 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
SOUTHWESTERN MIAMI-DADE AND SOUTHEASTERN MAINLAND MONROE COUNTIES
UNTIL 600 PM EDT...
* AT 502 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAHOGANY HAMMOCK...OR 14 MILES NORTHEAST OF FLAMINGO...MOVING
SOUTHWEST AT 15 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
FLAMINGO...MAHOGANY HAMMOCK...FLAMINGO AND EVERGLADES NATIONAL
PARK.
LAT...LON 2513 8107 2522 8100 2522 8092 2525 8090
2529 8095 2542 8084 2541 8063 2517 8067
2517 8068 2514 8070 2517 8073 2516 8075
2515 8072 2516 8080 2515 8080 2518 8081
2517 8090 2514 8090
TIME...MOT...LOC 2102Z 024DEG 13KT 2532 8080
KONARIKSpecial weather statement, May 22, 5:05 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 505 PM EDT FRI MAY 22 2015 FLZ066-070-222145- INLAND COLLIER COUNTY FL-HENDRY FL- 505 PM EDT FRI MAY 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 545 PM EDT... * AT 505 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BIG CYPRESS SEMINOLE RESERVATION TO 12 MILES SOUTHWEST OF HENDRY CORRECTIONAL. THESE STORMS WERE NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... HENDRY CORRECTIONAL...BIG CYPRESS SEMINOLE RESERVATION...BIG CYPRESS NATIONAL PRESERVE...DEEP LAKE...MILES CITY...INTERSECTION ALLIGATOR ALLEY AND SR 839...SUNNILAND...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY AND COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY. LAT...LON 2650 8097 2624 8092 2601 8136 2626 8143 TIME...MOT...LOC 2105Z 204DEG 1KT 2635 8101 2616 8131 KONARIK
Special weather statement, May 22, 5:19 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 519 PM EDT FRI MAY 22 2015 FLZ073-074-222200- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE COUNTY FL- 519 PM EDT FRI MAY 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL MIAMI-DADE COUNTY UNTIL 600 PM EDT... * AT 519 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MEDLEY...OR 7 MILES WEST OF HIALEAH...MOVING SOUTHEAST AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... HIALEAH...MIAMI GARDENS...DORAL...MIAMI LAKES...HIALEAH GARDENS... MEDLEY...PENNSUCO...FOUNTAINBLEAU AND TAMIAMI. LAT...LON 2580 8052 2593 8046 2592 8028 2577 8034 TIME...MOT...LOC 2119Z 295DEG 6KT 2585 8041 KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:07 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 7 days |
| May 22, 2:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 22, 2:29 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| May 22, 2:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 22, 3:08 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| May 22, 3:19 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| May 22, 3:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| May 22, 3:29 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| May 22, 3:32 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 28 min |
| May 22, 4:00 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| May 22, 4:14 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| May 22, 4:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| May 22, 4:18 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| May 22, 4:20 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| May 22, 4:42 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| May 22, 5:03 PM EDT | Special Weather Statement | MFL | Monroe | 57 min |
| May 22, 5:05 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| May 22, 5:19 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| May 22, 5:38 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| May 22, 5:56 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| May 22, 6:28 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.